Q. What does the darker pigmentation at the armpits indicate?

Answered by Dr. Payal Chauhan and medically reviewed by Dr. Nithila A

 

New
Do you have a question on Pigmentation or Pityriasis Versicolor? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

My reverse elbow armpits have developed a darker (my skin color is fair) pigmentation. This pigmentation has also affected the whole of my groin area. Some dots of such pigmentation have also come up under my extreme armpits. What should I do now? What is this condition? Can you diagnose the state conclusively?


Related Questions:
Should I avoid sun exposure to prevent scar pigmentation?
The color of skin under my breast is weird. What might it be?
I believe my yellow color skin pigmentation is from eating excess fennel seeds. What to do?
 

Dr. Payal Chauhan
MBBS., MD
Dermatology, Venereology

Hello,

Welcome to icliniq.com.

I understand your concern. The pictures are a bit hazy. But from the given images, it looks like a fungal infection by the name of pityriasis versicolor. I would also need to see your chest, upper back, and shoulders to be sure. Kindly send clear photos of the same to make a conclusive diagnosis. Meanwhile, you can start using the following medicines.

1. Tab Fluconazole 400 mg start and repeat once after a week.

2. 2 % Ketoconazole lotion apply for 5-7 mins and wash off once a day.

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


What are the treatment for rashes which is present for almost three years?
Query: Hello doctor, I have a rash for three years. It has started small but now it is really been bothering me.  Read Full »
Dr. Dilip Meena
Dermatologist, Venereologist

Answer: Hello, Welcome to icliniq.com. 1. It looks like you have pityriasis versicolor, a superficial fungal infection (attachment removed to protect patient identity). Take the following medications: A. Tablet Fluconazole 400 mg one tablet today and then take another after a week. B. Use Ketoconazole ...  Read Full »
 
On application of Selsun blue shampoo, my cheek turned white. Please help.
Query: Hi doctor, I am a 37 year old male. From my childhood, I had white patches (skin discoloration) that come and go and I was informed that was due to dandruff. I always use moisturizer. I read an online post and I applied Selsun blue shampoo on one side of the cheek where there were light wheatish pa...  Read Full »
Dr. Sampada Avinash Thakare
Dermatologist

Answer: Hi, Welcome to icliniq.com. What do you mean by white patches? Was it diagnosed as Pityriasis versicolor or vitiligo? Please send images. What medications have you used till now? Revert back with the answers to the above questions to a dermatologist online --> https://www.icliniq.com/ask-a-docto...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


What Is Trigeminal Migraine?
One of the most common complaints of patients in general and ENT practice is a headache. And in chronic cases, it might ...  Read more »
Why am I having muscle twitches all over my body?
Hello doctor, I have been having muscle twitches all around my body for about two months. First I noticed it in the leg...  Read more »
Will my kidney stone escalate my issues of high BP and diabetes?
Hello doctor, I am a 48-year-old male. I have a high blood pressure since five years and type 2 diabetes mellitus since ...  Read more »
 
 

Also Read Answers From